Can Resorption of Injectable Fillers Cause Skin To Become Loose?
Q: Dr. Eppley, I’ve had 3 syringes of Restylane Silk and 1 syringe of Radiesse over the past year placed under my eyes and on the cheeks. The injections were placed down deep on the bone. When these fillers dissolve would there be any side effects? The reason I am emailing you is because I was so impressed by your answers on many plastic surgery boards. Is there no risk of underlying tissue or muscle becoming ‘lax’ from fillers especially with four ccs. of injectable fillers in just 12 months? I appreciate your time in answering my concerns.
A: All of the mentioned fillers are completely resorbable and they are not known to cause any long-term problems because of their relatively short duration of effects. Your question, however, is a good one but I am not aware of such injectable filler volumes causing lax skin or muscle tissues. That is because, while the injection volume creation process is acute, the resorption process is very slow giving the tissues time to recover due to its natural elasticity. Once the tissues deflate after such volume, however, I could understand how one could believe they are more lax because of the getting used to the volume that had been present.
Dr. Barry Eppley